Alert archive / Illinois / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 14, NWS Lincoln, IL

March 28, 1998Shelby County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 28, 1998, 4:03 AM CST for Shelby County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 1998, 4:03 AM CST (10:03 UTC)
Expired
Mar 28, 1998, 5:00 AM CST
In force
57 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Shelby County, IL

The radar

The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 1:45 AM CSTTornado WatchSPC3 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 1998-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 1998-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1945 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WUUS1 KSPI 281004 RRA
SVRSPI
ILC173-281100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
403 AM CST SAT MAR 28 1998

* SEVERE THUNDERSTORM WARNING FOR
  SHELBY COUNTY IN CENTRAL ILLINOIS

* UNTIL 500 AM CST

* SOME LOCATIONS AFFECTED
  SHELBYVILLE
  TOWER HILL
  FINDLEY

* AT 400 AM CST LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  20 MILES SOUTHWEST OF SHELBYVILLE...40 MILES SOUTHEAST OF
  SPRINGFIELD...MOVING NORTHEAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. GET
INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME.

AUTEN/GOETSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:25 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 28, 2:25 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
225 AM CST SAT MAR 28 1998

INSTABILITY GOOD AND CD CORE PROGGED TO MOVE NE OVR CNTRL IL THE NEXT
6-12 HRS. 00Z UPPER AIR DATA SHOWED VRY STG UPR LVL JET. EVEN WITH THE
TIME OF DAY...STRENGTH OF SYSTEM PRECLUDED SPC TO ISSUE WATCH THROUGH
5AM. BY 5AM...STGS SHD FINALLY BE DCRG...WITH PCPN ENDING BY MID MRNG.

AS FOR REST OF DAY QUICK LOOK AT GUID...LOOKS OK. CURRENT FCST NOT BAD.
RECOMMEND KEEP SOME PCPN IN FOR CWA THRU MID MRNG.

FIRST PERIOD WORK ZONES WILL BE SENT SHORTLY AS ADMSPI.

PIA   72/53  30
SPI   73/54  30
DEC   73/54  30
CMI   73/53  40
LWV   75/53  40

GOETSCH

In the hours before

Local storm report, Mar 28, 12:31 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1231 AM CST SAT MAR 28 1998

TIME (CDT) ...CITY/LOCATION...       ST   ...EVENT/REMARKS...
DATE       ...COUNTY LOCATION...

555 PM                               IL   WIND DAMAGE
03/27/98   SCOTT                          TREE LIMBS DOWN COUNTY
                                          WIDE AND POWER OUTAGES
                                          REPORTED BY ESDA

557 PM     CAMDEN                    IL   WIND DAMAGE
03/27/98   SCHUYLER                       60 MPH WINDS GUST
                                          ***2 INJ***
                                          BARNS AND GRAIN BINS
                                          DESTROYED, POWER LINES AND
                                          TREES DOWN
                                          REPORTED BY ESDA

605 PM     RUSHVILLE                 IL   WIND DAMAGE
03/27/98   SCHUYLER                       LARGE TREE LIMBS DOWN
                                          WINDOWS BLOWN IN IN SEVERAL
                                          BUILDINGS
                                          REPORTED BY ESDA

608 PM     BEARDSTOWN                IL   WIND DAMAGE
03/27/98   CASS                           LARGE TREES DOWN, SIDING
                                          OFF HOUSE
                                          REPORTED BY STATE POLICE

610  PM    6 E OF RUSHVILLE          IL   WIND DAMAGE
03/27/98   SCHUYLER                       ROOF TWISTED OFF PLANT
                                          REPORTED BY ESDA

610 PM     ASTORIA                   IL   WIND DAMAGE
03/27/98   FULTON                         MOBIL HOMES DAMAGED,
                                          BUSINESS SIGNS DOWN, POWER
                                          LINES AND TREE LIMBS DOWN,
                                          40 FOOT TREE UPROOTED
                                          REPORTED BY ESDA

620 PM     AVON                      IL   WIND DAMAGE
03/27/98   FULTON                         POWER LINES AND TREE LIMBS
                                          DOWN, DAMAGE TO TOWNSHIP
                                          GARAGE
                                          REPORTED BY ESDA

625 PM     FARMINGTON                IL   WIND DAMAGE
03/27/98   FULTON                         SEVERAL SMALL GREENHOUSES
                                          AND METAL BUILDING DAMAGED
                                          REPORTED BY FIRE DEPARTMENT

630 PM     PLEASANT PLAINS           IL   WIND DAMAGE
03/27/98   SANGAMON                       3 CARS AND 1 SEMI BLOWN
                                          OFF THE ROAD
                                          REPORTED BY ESDA

630 PM     CHATHAM                   IL   WIND DAMAGE
03/27/98   SANGAMON                       SIDING BLOWN OFF HOUSE
                                          REPORTED BY NWS EMPLOYEE

630 PM     ATHENS                    IL   WIND DAMAGE
03/27/98   MENARD                         TRANSFORMERS BLEWUP
                                          REPORTED BY EMPLOYEE SPOUSE

630 PM     2 S OF PETERSBURG         IL   WIND DAMAGE
03/27/98   MENARD                         TREES DOWN ON RT 97
                                          REPORTED BY SHERIFF

640 PM     GALESBURG                 IL   WIND DAMAGE
03/27/98   KNOX                           6 INCH DIAMETER TREE DOWN
                                          REPORTED BY SPOTTER

645 PM     SPRINGFIELD               IL   WIND DAMAGE
03/27/98   SANGAMON                       TREE BLOWN DOWN, GRAIN BIN
                                          OVERTURNED
                                          REPORTED BY ESDA

656 PM     DELEVAN                   IL   60 MPH WIND GUST
03/27/98   TAZEWELL                       REPORTED BY ESDA

705 PM     SOUTH PEKIN               IL   WIND DAMAGE
03/27/98   TAZEWELL                       TREE LIMBS DOWN
                                          REPORTED BY ESDA

706 PM     PEORIA AIRPORT (PIA)      IL   62 MPH WIND GUST
03/27/98   PEORIA

707 PM     TREMONT                   IL   WIND DAMAGE
03/27/98   TAZEWELL                       TREE LIMBS DOWN
                                          REPORTED BY ESDA

715 PM     MORTON                    IL   WIND DAMAGE
03/27/98   TAZEWELL                       SHINGLES AND ROCKS BLOWN
                                          OFF CAR DEALERSHIP AND
                                          DAMAGED 25 TO 30 CARS
                                          REPORTED BY ESDA

726 PM     MT PULASKI                IL   WIND DAMAGE
03/27/98   LOGAN                          1 TON TRUCK BLOWN DOWN
                                          ON RT 54
                                          REPORTED BY ESDA

732 PM     BLOOMINGTON               IL   62 MPH WIND GUST
03/27/98   MCLEAN                         REPORTED AT LAW AND
                                          JUSTICE CENTER

733 PM     GREEN VALLEY              IL   WIND DAMAGE
03/27/98   TAZEWELL                       30 INCH DIAMETER TREE DOWN
                                          REPORTED BY ESDA

744 PM     SOUTH PEKIN               IL   WIND DAMAGE
03/27/98   TAZEWELL                       30 INCH DIAMETER TREE
                                          FELL ON VAN
                                          REPORTED BY ESDA

745 PM     PEORIA                    IL   WIND DAMAGE
03/27/98   PEORIA                         13 INCH TREE LIMB DOWN
                                          REPORTED BY CITY OFFICIALS

AUTEN
Local storm report, Mar 28, 12:31 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
1231 AM CST SAT MAR 28 1998

TIME (CDT) ...CITY/LOCATION...       ST   ...EVENT/REMARKS...
DATE       ...COUNTY LOCATION...

555 PM                               IL   WIND DAMAGE
03/27/98   SCOTT                          TREE LIMBS DOWN COUNTY
                                          WIDE AND POWER OUTAGES
                                          REPORTED BY ESDA

557 PM     CAMDEN                    IL   WIND DAMAGE
03/27/98   SCHUYLER                       60 MPH WINDS GUST
                                          ***2 INJ***
                                          BARNS AND GRAIN BINS
                                          DESTROYED, POWER LINES AND
                                          TREES DOWN
                                          REPORTED BY ESDA

605 PM     RUSHVILLE                 IL   WIND DAMAGE
03/27/98   SCHUYLER                       LARGE TREE LIMBS DOWN
                                          WINDOWS BLOWN IN IN SEVERAL
                                          BUILDINGS
                                          REPORTED BY ESDA

608 PM     BEARDSTOWN                IL   WIND DAMAGE
03/27/98   CASS                           LARGE TREES DOWN, SIDING
                                          OFF HOUSE
                                          REPORTED BY STATE POLICE

610  PM    6 E OF RUSHVILLE          IL   WIND DAMAGE
03/27/98   SCHUYLER                       ROOF TWISTED OFF RECYCLING
                                          PLANT REPORTED BY ESDA

610 PM     ASTORIA                   IL   WIND DAMAGE
03/27/98   FULTON                         MOBILE HOMES DAMAGED,
                                          BUSINESS SIGNS DOWN, POWER
                                          LINES AND TREE LIMBS DOWN,
                                          40 FOOT TREE UPROOTED
                                          REPORTED BY ESDA

620 PM     AVON                      IL   WIND DAMAGE
03/27/98   FULTON                         POWER LINES AND TREE LIMBS
                                          DOWN, DAMAGE TO TOWNSHIP
                                          GARAGE
                                          REPORTED BY ESDA

625 PM     FARMINGTON                IL   WIND DAMAGE
03/27/98   FULTON                         SEVERAL SMALL GREENHOUSES
                                          AND METAL BUILDING DAMAGED
                                          REPORTED BY FIRE DEPARTMENT

630 PM     PLEASANT PLAINS           IL   WIND DAMAGE
03/27/98   SANGAMON                       3 CARS AND 1 SEMI BLOWN
                                          OFF THE ROAD
                                          REPORTED BY ESDA

630 PM     CHATHAM                   IL   WIND DAMAGE
03/27/98   SANGAMON                       SIDING BLOWN OFF HOUSE
                                          REPORTED BY NWS EMPLOYEE

630 PM     ATHENS                    IL   WIND DAMAGE
03/27/98   MENARD                         TRANSFORMERS BLEWUP
                                          REPORTED BY EMPLOYEE SPOUSE

630 PM     2 S OF PETERSBURG         IL   WIND DAMAGE
03/27/98   MENARD                         TREES DOWN ON RT 97
                                          REPORTED BY SHERIFF

640 PM     GALESBURG                 IL   WIND DAMAGE
03/27/98   KNOX                           6 INCH DIAMETER TREE DOWN
                                          REPORTED BY SPOTTER

645 PM     SPRINGFIELD               IL   WIND DAMAGE
03/27/98   SANGAMON                       TREE BLOWN DOWN, GRAIN BIN
                                          OVERTURNED
                                          REPORTED BY ESDA

656 PM     DELEVAN                   IL   60 MPH WIND GUST
03/27/98   TAZEWELL                       REPORTED BY ESDA

705 PM     SOUTH PEKIN               IL   WIND DAMAGE
03/27/98   TAZEWELL                       TREE LIMBS DOWN
                                          REPORTED BY ESDA

706 PM     PEORIA AIRPORT (PIA)      IL   62 MPH WIND GUST
03/27/98   PEORIA

707 PM     TREMONT                   IL   WIND DAMAGE
03/27/98   TAZEWELL                       TREE LIMBS DOWN
                                          REPORTED BY ESDA

715 PM     MORTON                    IL   WIND DAMAGE
03/27/98   TAZEWELL                       SHINGLES AND ROCKS BLOWN
                                          OFF CAR DEALERSHIP AND
                                          DAMAGED 25 TO 30 CARS
                                          REPORTED BY ESDA

726 PM     MT PULASKI                IL   WIND DAMAGE
03/27/98   LOGAN                          1 TON TRUCK BLOWN DOWN
                                          ON RT 54
                                          REPORTED BY ESDA

732 PM     BLOOMINGTON               IL   62 MPH WIND GUST
03/27/98   MCLEAN                         REPORTED AT LAW AND
                                          JUSTICE CENTER

733 PM     GREEN VALLEY              IL   WIND DAMAGE
03/27/98   TAZEWELL                       30 INCH DIAMETER TREE DOWN
                                          REPORTED BY ESDA

744 PM     SOUTH PEKIN               IL   WIND DAMAGE
03/27/98   TAZEWELL                       30 INCH DIAMETER TREE
                                          FELL ON VAN
                                          REPORTED BY ESDA

745 PM     PEORIA                    IL   WIND DAMAGE
03/27/98   PEORIA                         13 INCH TREE LIMB DOWN
                                          REPORTED BY CITY OFFICIALS
Local storm report, Mar 28, 12:31 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1231 AM CST SAT MAR 28 1998

TIME (CDT) ...CITY/LOCATION...       ST   ...EVENT/REMARKS...
DATE       ...COUNTY LOCATION...

555 PM                               IL   WIND DAMAGE
03/27/98   SCOTT                          TREE LIMBS DOWN COUNTY
                                          WIDE AND POWER OUTAGES
                                          REPORTED BY ESDA

557 PM     CAMDEN                    IL   WIND DAMAGE
03/27/98   SCHUYLER                       60 MPH WINDS GUST
                                          ***2 INJ***
                                          BARNS AND GRAIN BINS
                                          DESTROYED, POWER LINES AND
                                          TREES DOWN
                                          REPORTED BY ESDA

605 PM     RUSHVILLE                 IL   WIND DAMAGE
03/27/98   SCHUYLER                       LARGE TREE LIMBS DOWN
                                          WINDOWS BLOWN IN IN SEVERAL
                                          BUILDINGS
                                          REPORTED BY ESDA

608 PM     BEARDSTOWN                IL   WIND DAMAGE
03/27/98   CASS                           LARGE TREES DOWN, SIDING
                                          OFF HOUSE
                                          REPORTED BY STATE POLICE

610  PM    6 E OF RUSHVILLE          IL   WIND DAMAGE
03/27/98   SCHUYLER                       ROOF TWISTED OFF PLANT
                                          REPORTED BY ESDA

610 PM     ASTORIA                   IL   WIND DAMAGE
03/27/98   FULTON                         MOBIL HOMES DAMAGED,
                                          BUSINESS SIGNS DOWN, POWER
                                          LINES AND TREE LIMBS DOWN,
                                          40 FOOT TREE UPROOTED
                                          REPORTED BY ESDA

620 PM     AVON                      IL   WIND DAMAGE
03/27/98   FULTON                         POWER LINES AND TREE LIMBS
                                          DOWN, DAMAGE TO TOWNSHIP
                                          GARAGE
                                          REPORTED BY ESDA

625 PM     FARMINGTON                IL   WIND DAMAGE
03/27/98   FULTON                         SEVERAL SMALL GREENHOUSES
                                          AND METAL BUILDING DAMAGED
                                          REPORTED BY FIRE DEPARTMENT

630 PM     PLEASANT PLAINS           IL   WIND DAMAGE
03/27/98   SANGAMON                       3 CARS AND 1 SEMI BLOWN
                                          OFF THE ROAD
                                          REPORTED BY ESDA

630 PM     CHATHAM                   IL   WIND DAMAGE
03/27/98   SANGAMON                       SIDING BLOWN OFF HOUSE
                                          REPORTED BY NWS EMPLOYEE

630 PM     ATHENS                    IL   WIND DAMAGE
03/27/98   MENARD                         TRANSFORMERS BLEWUP
                                          REPORTED BY EMPLOYEE SPOUSE

630 PM     2 S OF PETERSBURG         IL   WIND DAMAGE
03/27/98   MENARD                         TREES DOWN ON RT 97
                                          REPORTED BY SHERIFF

640 PM     GALESBURG                 IL   WIND DAMAGE
03/27/98   KNOX                           6 INCH DIAMETER TREE DOWN
                                          REPORTED BY SPOTTER

645 PM     SPRINGFIELD               IL   WIND DAMAGE
03/27/98   SANGAMON                       TREE BLOWN DOWN, GRAIN BIN
                                          OVERTURNED
                                          REPORTED BY ESDA

656 PM     DELEVAN                   IL   60 MPH WIND GUST
03/27/98   TAZEWELL                       REPORTED BY ESDA

705 PM     SOUTH PEKIN               IL   WIND DAMAGE
03/27/98   TAZEWELL                       TREE LIMBS DOWN
                                          REPORTED BY ESDA

706 PM     PEORIA AIRPORT (PIA)      IL   62 MPH WIND GUST
03/27/98   PEORIA

707 PM     TREMONT                   IL   WIND DAMAGE
03/27/98   TAZEWELL                       TREE LIMBS DOWN
                                          REPORTED BY ESDA

715 PM     MORTON                    IL   WIND DAMAGE
03/27/98   TAZEWELL                       SHINGLES AND ROCKS BLOWN
                                          OFF CAR DEALERSHIP AND
                                          DAMAGED 25 TO 30 CARS
                                          REPORTED BY ESDA

726 PM     MT PULASKI                IL   WIND DAMAGE
03/27/98   LOGAN                          1 TON TRUCK BLOWN DOWN
                                          ON RT 54
                                          REPORTED BY ESDA

732 PM     BLOOMINGTON               IL   62 MPH WIND GUST
03/27/98   MCLEAN                         REPORTED AT LAW AND
                                          JUSTICE CENTER

733 PM     GREEN VALLEY              IL   WIND DAMAGE
03/27/98   TAZEWELL                       30 INCH DIAMETER TREE DOWN
                                          REPORTED BY ESDA

744 PM     SOUTH PEKIN               IL   WIND DAMAGE
03/27/98   TAZEWELL                       30 INCH DIAMETER TREE
                                          FELL ON VAN
                                          REPORTED BY ESDA

745 PM     PEORIA                    IL   WIND DAMAGE
03/27/98   PEORIA                         13 INCH TREE LIMB DOWN
                                          REPORTED BY CITY OFFICIALS

AUTEN
Local storm report, Mar 28, 12:31 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
1231 AM CST SAT MAR 28 1998

TIME (CDT) ...CITY/LOCATION...       ST   ...EVENT/REMARKS...
DATE       ...COUNTY LOCATION...

555 PM                               IL   WIND DAMAGE
03/27/98   SCOTT                          TREE LIMBS DOWN COUNTY
                                          WIDE AND POWER OUTAGES
                                          REPORTED BY ESDA

557 PM     CAMDEN                    IL   WIND DAMAGE
03/27/98   SCHUYLER                       60 MPH WINDS GUST
                                          ***2 INJ***
                                          BARNS AND GRAIN BINS
                                          DESTROYED, POWER LINES AND
                                          TREES DOWN
                                          REPORTED BY ESDA

605 PM     RUSHVILLE                 IL   WIND DAMAGE
03/27/98   SCHUYLER                       LARGE TREE LIMBS DOWN
                                          WINDOWS BLOWN IN IN SEVERAL
                                          BUILDINGS
                                          REPORTED BY ESDA

608 PM     BEARDSTOWN                IL   WIND DAMAGE
03/27/98   CASS                           LARGE TREES DOWN, SIDING
                                          OFF HOUSE
                                          REPORTED BY STATE POLICE

610  PM    6 E OF RUSHVILLE          IL   WIND DAMAGE
03/27/98   SCHUYLER                       ROOF TWISTED OFF RECYCLING
                                          PLANT REPORTED BY ESDA

610 PM     ASTORIA                   IL   WIND DAMAGE
03/27/98   FULTON                         MOBILE HOMES DAMAGED,
                                          BUSINESS SIGNS DOWN, POWER
                                          LINES AND TREE LIMBS DOWN,
                                          40 FOOT TREE UPROOTED
                                          REPORTED BY ESDA

620 PM     AVON                      IL   WIND DAMAGE
03/27/98   FULTON                         POWER LINES AND TREE LIMBS
                                          DOWN, DAMAGE TO TOWNSHIP
                                          GARAGE
                                          REPORTED BY ESDA

625 PM     FARMINGTON                IL   WIND DAMAGE
03/27/98   FULTON                         SEVERAL SMALL GREENHOUSES
                                          AND METAL BUILDING DAMAGED
                                          REPORTED BY FIRE DEPARTMENT

630 PM     PLEASANT PLAINS           IL   WIND DAMAGE
03/27/98   SANGAMON                       3 CARS AND 1 SEMI BLOWN
                                          OFF THE ROAD
                                          REPORTED BY ESDA

630 PM     CHATHAM                   IL   WIND DAMAGE
03/27/98   SANGAMON                       SIDING BLOWN OFF HOUSE
                                          REPORTED BY NWS EMPLOYEE

630 PM     ATHENS                    IL   WIND DAMAGE
03/27/98   MENARD                         TRANSFORMERS BLEWUP
                                          REPORTED BY EMPLOYEE SPOUSE

630 PM     2 S OF PETERSBURG         IL   WIND DAMAGE
03/27/98   MENARD                         TREES DOWN ON RT 97
                                          REPORTED BY SHERIFF

640 PM     GALESBURG                 IL   WIND DAMAGE
03/27/98   KNOX                           6 INCH DIAMETER TREE DOWN
                                          REPORTED BY SPOTTER

645 PM     SPRINGFIELD               IL   WIND DAMAGE
03/27/98   SANGAMON                       TREE BLOWN DOWN, GRAIN BIN
                                          OVERTURNED
                                          REPORTED BY ESDA

656 PM     DELEVAN                   IL   60 MPH WIND GUST
03/27/98   TAZEWELL                       REPORTED BY ESDA

705 PM     SOUTH PEKIN               IL   WIND DAMAGE
03/27/98   TAZEWELL                       TREE LIMBS DOWN
                                          REPORTED BY ESDA

706 PM     PEORIA AIRPORT (PIA)      IL   62 MPH WIND GUST
03/27/98   PEORIA

707 PM     TREMONT                   IL   WIND DAMAGE
03/27/98   TAZEWELL                       TREE LIMBS DOWN
                                          REPORTED BY ESDA

715 PM     MORTON                    IL   WIND DAMAGE
03/27/98   TAZEWELL                       SHINGLES AND ROCKS BLOWN
                                          OFF CAR DEALERSHIP AND
                                          DAMAGED 25 TO 30 CARS
                                          REPORTED BY ESDA

726 PM     MT PULASKI                IL   WIND DAMAGE
03/27/98   LOGAN                          1 TON TRUCK BLOWN DOWN
                                          ON RT 54
                                          REPORTED BY ESDA

732 PM     BLOOMINGTON               IL   62 MPH WIND GUST
03/27/98   MCLEAN                         REPORTED AT LAW AND
                                          JUSTICE CENTER

733 PM     GREEN VALLEY              IL   WIND DAMAGE
03/27/98   TAZEWELL                       30 INCH DIAMETER TREE DOWN
                                          REPORTED BY ESDA

744 PM     SOUTH PEKIN               IL   WIND DAMAGE
03/27/98   TAZEWELL                       30 INCH DIAMETER TREE
                                          FELL ON VAN
                                          REPORTED BY ESDA

745 PM     PEORIA                    IL   WIND DAMAGE
03/27/98   PEORIA                         13 INCH TREE LIMB DOWN
                                          REPORTED BY CITY OFFICIALS
Special weather statement, Mar 28, 1:18 AM CST, 2 hours 45 minutes before
ILZ062-063-066>068-071>073-281100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
118 AM CST SAT MAR 28 1998

...TORNADO WATCH NUMBER 129 IN EFFECT UNTIL 5AM FOR CLARK...
CRAWFORD...LAWRENCE...AND RICHLAND...

...SEVERE THUNDERSTORM WATCH FOR CLAY...EFFINGHAM...AND JASPER HAS
EXPIRED...

AT 110 AM...DOPPLER RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS
OVER PORTIONS OF SOUTHEAST ILLINOIS. THE STRONGEST STORMS HAD MOVED
OUT OF CLAY...EFFINGHAM...AND JASPER COUNTIES...THUS THE WATCH WAS
ALLOWED TO EXPIRE.

GOETSCH
Special weather statement, Mar 28, 2:30 AM CST, 1 hour 33 minutes before
ILZ063-068-072-073-280930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
230 AM CST SAT MAR 28 1998

...THE TORNADO WATCH FOR PORTIONS OF SOUTHEAST ILLINOIS HAS BEEN
CANCELLED...

THE TORNADO WATCH FOR CLARK...CRAWFORD...RICHLAND AND LAWRENCE
COUNTIES WHICH WAS IN EFFECT UNTIL 5 AM HAS BEEN CANCELLED. THE
STORMS THAT PROMPTED THE WATCH HAVE MOVED EAST AND OUT OF THE AREA.

FRIEDERS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 6:02 PM CSTSevere Thunderstorm WarningILXMorgan28 min
Mar 27, 6:10 PM CSTSevere Thunderstorm WarningILXMason, Menard, Sangamon35 min
Mar 27, 6:10 PM CSTSevere Thunderstorm WarningILXFulton35 min
Mar 27, 6:35 PM CSTSevere Thunderstorm WarningILXLogan, Tazewell40 min
Mar 27, 6:35 PM CSTSevere Thunderstorm WarningILXKnox, Peoria40 min
Mar 27, 6:45 PM CSTTornado WarningILXSangamon30 min
Mar 27, 6:50 PM CSTSevere Thunderstorm WarningILXChristian, Macon, Shelby55 min
Mar 27, 7:01 PM CSTSevere Thunderstorm WarningILXMarshall, Woodford59 min
Mar 27, 7:01 PM CSTSevere Thunderstorm WarningILXStark59 min
Mar 27, 7:01 PM CSTSevere Thunderstorm WarningILXDeWitt, McLean59 min
Mar 27, 7:24 PM CSTSevere Thunderstorm WarningILXMoultrie, Piatt36 min
Mar 28, 12:39 AM CSTSevere Thunderstorm WarningILXJasper36 min
Mar 28, 5:39 AM CSTTornado WarningILXColes36 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.